Previous |  Up |  Next


stochastic partial differential equation; finite difference method; alternating direction method; Saul'yev method; Liu method; convergence; consistency; stability
The numerical solutions of stochastic partial differential equations of Itô type with time white noise process, using stable stochastic explicit finite difference methods are considered in the paper. Basically, Stochastic Alternating Direction Explicit (SADE) finite difference schemes for solving stochastic time dependent advection-diffusion and diffusion equations are represented and the main properties of these stochastic numerical methods, e.g. stability, consistency and convergence are analyzed. In particular, it is proved that when stable alternating direction explicit schemes for solving linear parabolic PDEs are developed to the stochastic case, they retain their unconditional stability properties applying to stochastic advection-diffusion and diffusion SPDEs. Numerically, unconditional stable SADE techniques are significant for approximating the solutions of the proposed SPDEs because they do not impose any restrictions for refining the computational domains. The performance of the proposed methods is tested for stochastic diffusion and advection-diffusion problems, and the accuracy and efficiency of the numerical methods are demonstrated.
[1] Allen, E. J., Novosel, S. J., Zhang, Z.: Finite element and difference approximation of some linear stochastic partial differential equations. Stochastics Stochastics Rep. 64 (1998), 117-142. DOI 10.1080/17442509808834159 | MR 1637047 | Zbl 0907.65147
[2] Ames, W. F.: Numerical Methods for Partial Differential Equations. 3. ed. Computer Science and Scientific Computing. Academic Press Boston (1992). MR 1184394
[3] Campbell, L. J., Yin, B.: On the stability of alternating-direction explicit methods for advection-diffusion equations. Numer. Methods Partial Differ. Equations 23 (2007), 1429-1444. DOI 10.1002/num.20233 | MR 2355168 | Zbl 1129.65058
[4] Davie, A. M., Gaines, J. G.: Convergence of numerical schemes for the solution of parabolic stochastic partial differential equations. Math. Comput. 70 (2001), 121-134. DOI 10.1090/S0025-5718-00-01224-2 | MR 1803132 | Zbl 0956.60064
[5] Higham, D. J.: An algorithmic introduction to numerical simulation of stochastic differential equations. SIAM Rev. 43 (2001), 525-546. DOI 10.1137/S0036144500378302 | MR 1872387 | Zbl 0979.65007
[6] Kloeden, P. E., Platen, E.: Numerical Solution of Stochastic Differential Equations. Applications of Mathematics 23. Springer Berlin (1992). MR 1214374
[7] Komori, Y., Mitsui, T.: Stable ROW-type weak scheme for stochastic differential equations. Monte Carlo Methods Appl. 1 (1995), 279-300. DOI 10.1515/mcma.1995.1.4.279 | MR 1368807 | Zbl 0938.65535
[8] Liu, S. L.: Stable explicit difference approximations to parabolic partial differential equations. AIChE J. 15 (1969), 334-338. DOI 10.1002/aic.690150308
[9] McDonald, S.: Finite difference approximation for linear stochastic partial differential equation with method of lines. MPRA Paper No. 3983 (2006), \\
[10] Milstein, G. N.: Numerical Integration of Stochastic Differential Equations. Transl. from the Russian. Mathematics and its Applications 313. Kluwer Academic Publishers Dordrecht (1994). MR 1335454
[11] Rößler, A.: Stochastic Taylor expansions for the expectation of functionals of diffusion processes. Stochastic Anal. Appl. 22 (2004), 1553-1576. DOI 10.1081/SAP-200029495 | MR 2095070 | Zbl 1065.60068
[12] Rößler, A., Seaïd, M., Zahri, M.: Method of lines for stochastic boundary-value problems with additive noise. Appl. Math. Comput. 199 (2008), 301-314. DOI 10.1016/j.amc.2007.09.062 | MR 2415825 | Zbl 1142.65007
[13] Roth, C.: Difference methods for stochastic partial differential equations. Z. Angew. Math. Mech. 82 (2002), 821-830. DOI 10.1002/1521-4001(200211)82:11/12<821::AID-ZAMM821>3.0.CO;2-L | MR 1944425 | Zbl 1010.60057
[14] Roth, C.: Approximations of Solution of a First Order Stochastic Partial Differential Equation, Report. Institut Optimierung und Stochastik, Universität Halle-Wittenberg Halle (1989).
[15] Saul'yev, V. K.: Integration of Equations of Parabolic Type by the Method of Nets. Translated by G. J. Tee. International Series of Monographs in Pure and Applied Mathematics Vol. 54. K.L. Stewart Pergamon Press Oxford (1964). MR 0197994
[16] Saul'yev, V. K.: On a method of numerical integration of a diffusion equation. Dokl. Akad. Nauk SSSR 115 (1957), 1077-1080. MR 0142205
[17] Soheili, A. R., Niasar, M. B., Arezoomandan, M.: Approximation of stochastic parabolic differential equations with two different finite difference schemes. Bull. Iran. Math. Soc. 37 (2011), 61-83. MR 2890579 | Zbl 1260.60124
[18] Strikwerda, J. C.: Finite difference schemes and partial differential equations. 2nd ed. Society for Industrial and Applied Mathematics Philadelphia (2004). MR 2124284 | Zbl 1071.65118
[19] Thomas, J. W.: Numerical Partial Differential Equations: Finite Difference Methods. Texts in Applied Mathematics 22. Springer New York (1995). DOI 10.1007/978-1-4899-7278-1_7 | MR 1367964
Partner of
EuDML logo